Alert archive / Alabama / Tornado Warnings in 2011

Tornado Warning 134, NWS Mobile, AL

September 5, 2011Escambia County, Alabama; Escambia County, Florida

NWS Mobile, AL issued this tornado warning at Sep 5, 2011, 9:56 AM CDT for Escambia County, Alabama; Escambia County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 5, 2011, 9:56 AM CDT (14:56 UTC)
Expired
Sep 5, 2011, 10:30 AM CDT
In force
34 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Escambia County, AL, Escambia County, FL

The radar

The Mobile radar (KMOB), 73 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 5, 5:35 AM CDTTornado WatchSPC10 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 2.9 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2011-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 875 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2011-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
875 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
449 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

599 
WFUS54 KMOB 051456
TORMOB
ALC053-FLC033-051530-
/O.NEW.KMOB.TO.W.0134.110905T1456Z-110905T1530Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MOBILE AL
956 AM CDT MON SEP 5 2011

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN ESCAMBIA COUNTY IN NORTHWEST FLORIDA...
  SOUTHWESTERN ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 1030 AM CDT

* AT 954 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 11 MILES WEST OF
  CENTURY...OR 11 MILES SOUTHEAST OF PERDIDO...MOVING NORTHEAST AT 45
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  POARCH CREEK RESERVATION...                 FLOMATON...
  MCCULLOUGH...         I65 AND CR 1...       I65 AND AL 21...
  ATMORE...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 52 AND 66.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF IN MANUFACTURED HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

&&

LAT...LON 3082 8760 3084 8762 3087 8763 3095 8759
      3099 8760 3123 8751 3113 8720 3077 8748
TIME...MOT...LOC 1456Z 203DEG 41KT 3088 8752

$$
3 follow-up statements
079 
WWUS54 KMOB 051501
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1001 AM CDT MON SEP 5 2011

ALC053-FLC033-051530-
/O.CON.KMOB.TO.W.0134.000000T0000Z-110905T1530Z/
ESCAMBIA AL-ESCAMBIA FL-
1001 AM CDT MON SEP 5 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT FOR
NORTHWESTERN ESCAMBIA AND WESTERN ESCAMBIA COUNTIES...

AT 958 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR WALNUT HILL...OR
10 MILES SOUTH OF ATMORE...MOVING NORTHEAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NOKOMIS...BRATT...RALEY FOREST HILL...MALTA...CANOE...FREEMANVILLE...
PLEASANT HILL...I65 AND CR 1...WAWBEEK...MOUNT GILLIS...
ROBINSONVILLE...MARTINVILLE...POARCH...I65 AND AL 21...MCCULLOUGH...
LITTLE ROCK...SARDINE...STANLEY CROSSROADS...PINEVIEW...FOSHEE AND
HAMMAC

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

&&

LAT...LON 3087 8747 3091 8759 3099 8758 3123 8751
      3113 8720
TIME...MOT...LOC 1501Z 203DEG 41KT 3094 8752

$$
814 
WWUS54 KMOB 051514
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1014 AM CDT MON SEP 5 2011

FLC033-051524-
/O.CAN.KMOB.TO.W.0134.000000T0000Z-110905T1530Z/
ESCAMBIA FL-
1014 AM CDT MON SEP 5 2011

...THE TORNADO WARNING FOR NORTHWESTERN ESCAMBIA COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

LAT...LON 3101 8756 3123 8751 3113 8720 3100 8739
TIME...MOT...LOC 1514Z 207DEG 30KT 3103 8747

$$

ALC053-051530-
/O.CON.KMOB.TO.W.0134.000000T0000Z-110905T1530Z/
ESCAMBIA AL-
1014 AM CDT MON SEP 5 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT FOR WESTERN
ESCAMBIA COUNTY...

AT 1012 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR ATMORE...MOVING
NORTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FREEMANVILLE...CANOE...PLEASANT HILL...I65 AND CR 1...MOUNT GILLIS...
ROBINSONVILLE...WAWBEEK...MARTINVILLE...POARCH...I65 AND AL 21...
MCCULLOUGH...LITTLE ROCK...SARDINE...STANLEY CROSSROADS...PINEVIEW...
HAMMAC AND FOSHEE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

&&

LAT...LON 3101 8756 3123 8751 3113 8720 3100 8739
TIME...MOT...LOC 1514Z 207DEG 30KT 3103 8747

$$
133 
WWUS54 KMOB 051521
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1021 AM CDT MON SEP 5 2011

ALC053-051531-
/O.EXP.KMOB.TO.W.0134.000000T0000Z-110905T1530Z/
ESCAMBIA AL-
1021 AM CDT MON SEP 5 2011

...THE TORNADO WARNING FOR WESTERN ESCAMBIA COUNTY WILL BE ALLOWED 
TO EXPIRE AT 1030 AM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

LAT...LON 3101 8756 3123 8751 3113 8720 3100 8739
TIME...MOT...LOC 1521Z 207DEG 30KT 3108 8744

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this tornado warning went out at Sep 5, 4:29 AM CDT, 5 hours 27 minutes earlier.

Area forecast discussion, Sep 5, 4:29 AM CDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
429 AM CDT MON SEP 5 2011

...RISK OF TORNADOES TO CONTINUE TODAY...

...FLASH FLOODING POSSIBLE...

.SHORT TERM...(TODAY AND TONIGHT)THE REMNANTS OF LEE ARE EXPECTED TO
MEANDER EASTWARD A BIT THIS MORNING BEFORE HEADING NORTHEAST OVER SE
MS AND AL. GUIDANCE IS ADVERTISING STRONG WINDS ABOVE THE SURFACE
TODAY...ESPECIALLY CLOSER TO THE COAST....HIGH WIND WARNING OVER THE
COASTAL COUNTIES...WIND ADVISORY INLAND. STILL EXPECTING BANDS OF
RAIN WITH SOME THUNDERSTORMS MIXED IN TO CONTINUE TO STREAM
ONSHORE...BUT NOT ENOUGH TO WARRANT WIDESPREAD WORDING...SO HAVE
TRIED TO WORD A MORE PERIODIC FORMAT.

EXTRATROPICAL LEE IS EXPECTED TO MOVE OFF NORTHEAST TONIGHT...WITH
THE RAIN QUICKLY ON THE DECREASE AS A DRY SLOT WORKS ITS WAY OVER
THE EASTERN SECTIONS OF THE FA.

THE WET MICROBURST RISK IS HIGH ALONG THE COAST. /16

TUESDAY THROUGH WEDNESDAY NIGHT...BY 7 AM TUESDAY THE REMAINS OF LEE
SHOULD BE NORTH OF THE AREA...SOMEWHERE IN NORTHERN ALABAMA. WILL
LIKELY STILL BE SOME WRAP AROUND MOISTURE AND LIGHT SHOWERS
ASSOCIATED WITH THE UPPER TROUGH ALSO OVER THE AREA. SHOWERS MAY
LINGER INTO THE EARLY EVENING IN THE CAMDEN...GREENVILLE EVENING BUT
REMAINDER OF AREA SHOULD BE DONE WITH THE RAIN FOR A WHILE. HIGH
TEMPERATURES TUESDAY IN THE LOWER 80S...A RESULT OF CLOUDS AND LIGHT
RAIN IN THE AREA AND A COLD FRONT ASSOCIATED WITH THE LOW THAT WILL
BE EAST OF THE AREA TUESDAY. WENT ABOVE GUIDANCE A LITTLE ON TUESDAY
NIGHT SINCE WE SHOULD HAVE SOME MIXING IN THE BOUNDARY LAYER THAT
WILL HELP HOLD THE TEMPERATURES UP A BIT AS WELL AS THE MOIST SOILS.
WEDNESDAY A SUNNY DAY WITH HIGHS IN THE LOWER 80S AGAIN. /11

.LONG TERM...(THURSDAY THROUGH SUNDAY)WENT SLIGHTLY ABOVE GUIDANCE
FOR LOWS ON WEDNESDAY NIGHT BUT STILL IN THE LOWER 60S MAYBE A FEW
UPPER 50S TO THE NORTH. STARTING TO WARM THURSDAY INTO THE WEEKEND
BUT HIGHS MAINLY IN THE MIDDLE 80S. LOWS GENERALLY IN THE LOWER 60S.
DID PUT LOW POPS IN SATURDAY NIGHT AND SUNDAY...BASED MAINLY ON THE
GFS SHOWING A SURFACE LOW MOVING OVER THE NORTHERN GULF...SOUTHEAST
OF THE FORECAST AREA. EURO HAS A VERY WEAK LOW THAT AREA. /11

&&

.AVIATION...MVFR CIGS/VISBYS WITH TEMPO DIPS INTO IFR LEVELS WILL
CONTINUE THROUGH THE DAY...THEN EASE TONIGHT AS THE REMNANTS OF LEE
MOVE EAST TOWARDS THE AREA TODAY...THEN TAKE A NORTHEAST TURN. AM
EXPECTING STRONG LOW LEVEL WINDS TO CONTINUE TODAY...ESPECIALLY OVER
COASTAL ZONES AND OFFSHORE. THESE WILL EASE TONIGHT AS LEE MOVES OFF
AND WEAKENS.

/16

&&

.MARINE...AS THE REMNANTS OF LEE CONTINUE TO MEANDER EAST...THEN
NORTHEAST TODAY THROUGH TONIGHT...GUIDANCE IS ADVERTISING A
CONTINUING OF STRONG TO VERY STRONG ONSHORE FLOW...ENOUGH FOR GALES
BY GUST. HAVE CONTINUED GALE WARNING AS A RESULT TODAY. AM EXPECTING
WINDS TO SETTLE A BIT AS THE TRAILING FRONT MOVES SOUTHEAST OF THE
COASTAL WATERS TONIGHT AND LEE CONTINUES TO WEAKEN. SMALL CRAFT
LEVEL OFFSHORE FLOW WILL FOLLOW...LASTING INTO TUESDAY. OFFSHORE
FLOW IS EXPECTED TO LAST THROUGH THE REST OF THE WEEK INTO THE
WEEKEND. NIGHT TIME ISENTROPIC UPGLIDE RISE IN THE WINDS TUESDAY AND
WEDNESDAY NIGHTS ARE EXPECTED......THEN SETTLING AS THE GRADIENT
WEAKENS OVER THE COASTAL WATERS.

/16

&&

.FIRE WEATHER...SCATTERED SHOWERS AND THUNDERSTORMS MOVING RAPIDLY
NORTH ACROSS THE AREA TODAY. CURRENTLY BREEZY NEAR THE COAST...
BECOMING STRONGER AFTER SUNRISE WITH THE STRONGER WINDS AND
SPREADING NORTH THIS MORNING. WILL LIKELY NOT BE TILL WEDNESDAY
UNTIL WE SEE A SUNNY DRY DAY. /11

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      82  66  81  62 /  80  40  20  05
PENSACOLA   83  69  83  67 /  80  60  20  05
DESTIN      84  73  83  67 /  80  60  20  05
EVERGREEN   83  66  79  61 /  80  60  40  05
WAYNESBORO  80  59  79  56 /  90  50  30  05
CAMDEN      82  63  78  59 /  90  70  50  20
CRESTVIEW   83  69  83  63 /  80  60  30  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
     WILCOX.

     COASTAL FLOOD ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING
     ZONES: LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...AND
     UPPER MOBILE.

     HIGH SURF ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     LOWER BALDWIN...AND LOWER MOBILE.

     HIGH WIND WARNING FROM 7 AM MONDAY TO 7 PM MONDAY FOR THE
     FOLLOWING ZONES: LOWER BALDWIN...AND LOWER MOBILE.

     WIND ADVISORY FROM 7 AM MONDAY TO 7 PM MONDAY FOR THE FOLLOWING
     ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...MONROE...UPPER BALDWIN...UPPER
     MOBILE...WASHINGTON...AND WILCOX.

FL...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

     WIND ADVISORY FROM 7 AM MONDAY TO 7 PM MONDAY FOR THE FOLLOWING
     ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA
     ROSA.

     COASTAL FLOOD ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL
     SANTA ROSA.

     HIGH SURF ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL SANTA
     ROSA.

     HIGH WIND WARNING FROM 7 AM MONDAY TO 7 PM MONDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...AND
     COASTAL SANTA ROSA.

MS...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...AND WAYNE.

     WIND ADVISORY FROM 7 AM MONDAY TO 7 PM MONDAY FOR THE FOLLOWING
     ZONES: GEORGE...GREENE...PERRY...STONE...AND WAYNE.

     GM...GALE WARNING UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     COASTALWATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...COASTAL
     WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM...MOBILE
     BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...AND
     WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 7 PM MONDAY TO 10 AM TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
     OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
     MS OUT 20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA
     FL FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Sep 5, 7:08 AM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TEXT
NATIONAL WEATHER SERVICE MOBILE AL
708 AM CDT MON SEP 5 2011

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-061200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
708 AM CDT MON SEP 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR SOUTHEAST
MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN
FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA
AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

AS THE REMAINS OF TROPICAL STORM LEE MOVES EAST...THEN NORTHEAST
TODAY THROUGH TONIGHT...ISOLATED TORNADOES AND DAMAGING STRAIGHT
LINE WINDS ARE POSSIBLE IN THE RAIN-BANDS.

ALSO...WITH THE APPROACH OF THE CENTER OF LEE FROM THE WEST...STRONG
SOUTHERLY WINDS...BOTH OVER THE COASTAL WATERS AND COASTAL COUNTIES
WILL CONTINUE TODAY. THESE WINDS WILL TAPER DOWN THE FARTHER INLAND
ONE GOES.

WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE LIKELY OVER THE
COASTAL SECTIONS OF MOBILE...BALDWIN...ESCAMBIA...SANTA
ROSA...OKALOOSA AND AREAS AROUND MOBILE BAY...WHERE A HIGH WIND
WARNING HAS BEEN ISSUED. WINDS OF 15 TO 25 WITH GUSTS TO 35 MPH ARE
LIKELY OVER THE INLAND AREAS...WHERE A WIND ADVISORY HAS BEEN ISSUED.

OVER THE COASTAL WATERS....OFFSHORE WINDS OF 25 TO 35 KNOTS WITH
GUSTS TO OVER 40 KNOTS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL
CRAFT TODAY. THE WINDS WILL EASE SOMEWHAT TONIGHT...BUT ARE NOT
EXPECTED TO FALL BELOW 20 KNOTS UNTIL JUST AFTER SUNRISE TUESDAY.
WINDS WILL AGAIN RISE ABOVE 20 KNOTS TUESDAY NIGHT AND WEDNESDAY
NIGHT. WINDS ARE NOT EXPECTED TO FALL BELOW HAZARDOUS LEVELS FOR
SMALL CRAFT UNTIL THURSDAY. UNTIL THEN...HAZARDOUS CONDITIONS FOR
SMALL CRAFT CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN STORM SPOTTERS IS REQUESTED IN SUPPORT OF
SEVERE WEATHER OPERATIONS.

In the hours before

Special weather statement, Sep 5, 3:56 AM CDT, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
356 AM CDT MON SEP 5 2011

MSZ067-075-076-078-079-051000-
WAYNE MS-STONE MS-PERRY MS-GREENE MS-GEORGE MS-
356 AM CDT MON SEP 5 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WAYNE...EASTERN
STONE...PERRY...GREENE AND GEORGE COUNTIES IN SOUTHEAST
MISSISSIPPI...THROUGH 500 AM CDT...

AT 354 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES
SOUTHEAST OF PETAL TO 16 MILES EAST OF WIGGINS...AND MOVING
NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WAYNESBORO...         STATE LINE...         CLARA...
  BUCKATUNNA...         MCLAIN...             LEAKESVILLE...
  RICHTON...            NEW AUGUSTA...        BEAUMONT...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS OF 35 TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY MORNING FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

&&
Local storm report, Sep 5, 8:56 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
856 AM CDT MON SEP 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 AM     TSTM WND GST     3 ESE DOWNTOWN MOBILE   30.67N 88.00W
09/05/2011  M65 MPH          MOBILE             AL   DEPT OF HIGHWAYS

            WIND GUST MEASURED AT EXIT 30 ON INTERSTATE 10.

&&

JOHNP
Local storm report, Sep 5, 8:59 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
859 AM CDT MON SEP 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     TSTM WND GST     PENSACOLA REGIONAL A/P  30.47N 87.19W
09/05/2011  M41.00 MPH       ESCAMBIA           FL   ASOS

            KPNS ASOS RECORDED A WIND GUST OF 41 MPH.

0313 AM     TSTM WND GST     PENSACOLA REGIONAL A/P  30.47N 87.19W
09/05/2011  M47.00 MPH       ESCAMBIA           FL   ASOS

            KPNS ASOS RECORDED A 47 MPH WIND GUST.

0556 AM     TSTM WND GST     MARY ESTHER             30.41N 86.66W
09/05/2011  M44.00 MPH       OKALOOSA           FL   ASOS

            KHRT- HULBERT FIELD ASOS RECORDED A WIND GUST OF 44 MPH.

0651 AM     TSTM WND GST     3 E DAUPHIN ISLAND      30.25N 88.07W
09/05/2011  M45.00 MPH       GMZ650             AL   C-MAN STATION

            DAUPHIN ISLAND C-MAN STATION RECORDED A 45 MPH WIND GUST.

0747 AM     TSTM WND DMG     3 E MOBILE AIRPORT      30.68N 88.19W
09/05/2011                   MOBILE             AL   PUBLIC

            SEVERAL LARGE TREE LIMBS DOWN ON ZIRLOTT ROAD.

0812 AM     TSTM WND GST     3 ESE DAUPHIN ISLAND    30.24N 88.08W
09/05/2011  M55.00 MPH       GMZ650             AL   MESONET

            UNIVERSITY OF SOUTH ALABAMA CHILI MESONET ON DAUPHIN
            ISLAND REPORTED A WIND GUST OF 36 MPH.

&&

KC
Local storm report, Sep 5, 9:10 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
910 AM CDT MON SEP 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 AM     TSTM WND GST     3 SW GRAND BAY          30.44N 88.38W
09/05/2011  M43.00 MPH       MOBILE             AL   MESONET

            UNIVERSITY OF SOUTH ALABAMA CHILI MESONET RECORDED A GUST
            OF 43 MPH.

&&

KC
Local storm report, Sep 5, 9:27 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
927 AM CDT MON SEP 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 AM     TSTM WND GST     DESTIN                  30.39N 86.48W
09/05/2011  M39.00 MPH       OKALOOSA           FL   ASOS

            DTS- DESTIN AIRPORT RECORDED A GUST OF 39 MPH.

&&

KC
Special weather statement, Sep 5, 9:30 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
930 AM CDT MON SEP 5 2011

ALZ053>056-051515-
CONECUH AL-MONROE AL-WILCOX AL-CLARKE AL-
930 AM CDT MON SEP 5 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN CONECUH...
MONROE...SOUTHERN WILCOX AND EASTERN CLARKE COUNTIES IN SOUTHWEST
ALABAMA...THROUGH 1015 AM CDT...

AT 926 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES
NORTHWEST OF THOMASVILLE TO 14 MILES WEST OF FRISCO CITY...AND MOVING
NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ROCKVILLE...          YELLOW BLUFF...       PINE HILL...
  PINE APPLE...         OAK HILL...           COY...
  WHATLEY...            WALKER SPRINGS...     THOMASVILLE...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 80 AND 94.

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 9:16 PM CDTSpecial Marine WarningMOB59 min
Sep 4, 9:58 PM CDTHigh Wind WarningMOB21 hr
Sep 4, 9:58 PM CDTWind AdvisoryMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more24 hr
Sep 4, 10:24 PM CDTCoastal Flood AdvisoryMOB15 hr
Sep 4, 10:24 PM CDTRip Current StatementMOB21 hr
Sep 4, 10:24 PM CDTHigh Surf AdvisoryMOB21 hr
Sep 4, 10:26 PM CDTGale WarningMOB21 hr
Sep 5, 1:10 AM CDTSpecial Marine WarningMOB50 min
Sep 5, 1:44 AM CDTTornado WarningMOBChoctaw, Washington50 min
Sep 5, 2:18 AM CDTTornado WarningMOBWashington16 min
Sep 5, 2:24 AM CDTRiver Flood WarningMOBBaldwin15 hr
Sep 5, 3:08 AM CDTSpecial Marine WarningMOB112 min
Sep 5, 3:36 AM CDTTornado WarningMOBClarke, Mobile, Washington39 min
Sep 5, 3:56 AM CDTSpecial Marine WarningMOB2 hr
Sep 5, 4:38 AM CDTSmall Craft AdvisoryMOB29 hr
Sep 5, 4:55 AM CDTSpecial Marine WarningMOB65 min
Sep 5, 5:24 AM CDTTornado WarningMOBWashington51 min
Sep 5, 5:51 AM CDTSpecial Marine WarningMOB114 min
Sep 5, 6:15 AM CDTTornado WarningMOBChoctaw, Clarke, Washington19 min
Sep 5, 6:40 AM CDTSevere Thunderstorm WarningMOBMobile50 min
Sep 5, 6:44 AM CDTSpecial Marine WarningMOB91 min
Sep 5, 7:37 AM CDTSevere Thunderstorm WarningMOBMobile38 min
Sep 5, 7:42 AM CDTSpecial Marine WarningMOB2 hr
Sep 5, 7:52 AM CDTSpecial Marine WarningMOB83 min
Sep 5, 8:07 AM CDTSpecial Marine WarningMOB38 min
Sep 5, 8:10 AM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile, Washington50 min
Sep 5, 8:40 AM CDTSevere Thunderstorm WarningMOBCovington65 min
Sep 5, 8:45 AM CDTSevere Thunderstorm WarningMOBBaldwin, Clarke, Escambia, Mobile, Monroe, Washington45 min
Sep 5, 9:19 AM CDTSpecial Marine WarningMOB41 min
Sep 5, 9:41 AM CDTSpecial Marine WarningMOB2 hr
Sep 5, 9:59 AM CDTSpecial Marine WarningMOB2 hr
Sep 5, 9:59 AM CDTTornado WarningMOBCovington61 min
Sep 5, 10:11 AM CDTTornado WarningMOBMonroe26 min
Sep 5, 10:23 AM CDTRiver Flood WarningMOBMobile14 hr
Sep 5, 10:35 AM CDTTornado WarningMOBEscambia40 min
Sep 5, 10:52 AM CDTTornado WarningMOBConecuh, Escambia, Monroe38 min
Sep 5, 10:58 AM CDTTornado WarningMOBCovington62 min
Sep 5, 11:24 AM CDTTornado WarningMOBMonroe, Wilcox36 min
Sep 5, 11:43 AM CDTSpecial Marine WarningMOB107 min
Sep 5, 12:31 PM CDTTornado WarningMOBCovington26 min
Sep 5, 12:54 PM CDTCoastal Flood WarningMOB6 hr
Sep 4, 9:12 PM CDTTornado WarningMOBEscambia, Santa Rosa63 min
Sep 4, 11:53 PM CDTTornado WarningMOBSanta Rosa67 min
Sep 5, 1:07 AM CDTTornado WarningMOBEscambia, Santa Rosa53 min
Sep 5, 5:11 AM CDTTornado WarningMOBOkaloosa64 min
Sep 5, 7:23 AM CDTAreal Flood WarningMOBEscambia, Okaloosa, Santa Rosa12 hr
Sep 5, 9:16 AM CDTTornado WarningMOBOkaloosa44 min
Sep 5, 10:39 AM CDTFlash Flood WarningMOBOkaloosa111 min
Sep 5, 1:14 PM CDTSevere Thunderstorm WarningMOBOkaloosa, Santa Rosa39 min

Nearby

Tornado Warnings in Alabama, 2011Tornado Warnings in Florida, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.